MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. DELTEC GRIPPER PLUS NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. DELTEC GRIPPER PLUS NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-3367-24
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when flushing the port needle, fluid leaked between the needle and the connecting tube, and the nurse immediately replaced the port needle for the patient.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
The device history record of reported lot number 6061434 was reviewed, and it was confirmed that no non-conformities were reported during production.The quality inspection forms were reviewed, and it was observed that no defects were found, and the lot was released.Without the return of the samples a comprehensive failure investigation cannot be performed, and a probable cause cannot be determined.If the product is returned, the complaint will be reopened for further investigation.
 
Additional Manufacturer Narrative
One (1) used device was received for evaluation.A visual inspection was performed, and the reported issue was duplicated.Ta leak was observed at the junction of the tubing and the needle.Probable cause, insufficient solvent during assembly.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.

Brand Name
DELTEC GRIPPER PLUS NEEDLES
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key22319507
Report Number3012307300-2025-07550
Device Sequence Number9023598
Product Code FPA
UDI-Device Identifier10610586033001
UDI-Public(01)10610586033001(17)291002(10)6061434
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-3367-24
Device Lot Number6061434
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer06/24/2025
09/24/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date07/17/2025
10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale